MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI IGF-I; RADIOIMMUNOASSAY, HUMAN GROWTH HORMONE

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI IGF-I; RADIOIMMUNOASSAY, HUMAN GROWTH HORMONE
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the observation of falsely depressed igf-i results obtained on patient samples on an immulite 2000 xpi instrument.The erroneous results were not reported to the physician(s).The samples were repeated on an alternate immulite 2000 xpi instrument.The repeat results were higher than the erroneous results.The repeat results were reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely depressed igf-i results.
 
Additional Manufacturer Narrative
An outside united states (ous) customer contacted a siemens customer care center to report falsely depressed igf-i results that were obtained on patient samples on an immulite 2000 xpi instrument.Quality controls (qcs) recovered within ranges and adjustment was valid on the day of the event.There were no error messages in the instrument event log that would suggest a mechanical error.It was not possible to perform a visual inspection of the samples.Prior to the event date, on 13-sep-2024, it was observed that the sample probe presented an inadequate dispensing angle.The customer service engineer (cse) verified that the equipment was paused and, without error, the equipment was resumed for routine use.Routine monitoring was carried out.There were no errors during the evaluation.The limitations section of the immulite 2000 igf-i instructions for use (ifu) states: "for diagnostic purposes, the results obtained from this assay should always be used in combination with the clinical examination, patient medical history, and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2024-00441 on 21-oct-2024.Additional information 17-dec-2024: immulite 2000 igf-i kit lot 316 is expired and is no longer in use by the customer.Prior to the event date, on 13-sep-2024, it was observed that the sample probe presented an inadequate dispensing angle.A siemens customer service engineer verified that the equipment was paused and without error, the equipment was resumed for routine use.Routine monitoring was carried out and there were no errors during the evaluation.The performance is now acceptable.It is not possible to rule out the possibility that pre-analytical factors are responsible for the divergence of the samples results however, visual inspection of these samples was not able to be performed.Siemens provided the following conclusions: no systemic issue has been found with the samples.No issues have been observed with bubbles in the reagent or samples.The reagent was very low for one sample tested, but no errors such as level sensing, were observed therefore it is most likely not related to the discordant result.A probe wash empty error was observed during the period of time when patient samples were tested.This error may have contributed to the discordant results observed with patient samples run after that time, but there were also discordant results observed with patient samples run before this error occurred so this would not explain all discordant results.There have been no issues with quality controls and the issue is limited to sporadic samples.This indicates that the issue is most likely due to pre-analytical factors.Siemens recommends that the sample handling be checked at the customer's site and to ensure that instrument maintenance is up to date.The customer is operational and the issue is resolved via routine troubleshooting.The immulite 2000 igf-i kit lot 316 performed as intended.A product performance issue has not been identified.No further evaluation of the device is required.In section h6, the investigation findings and investigation conclusions codes were updated.

Brand Name
IMMULITE 2000 XPI IGF-I
Common Device Name
RADIOIMMUNOASSAY, HUMAN GROWTH HORMONE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy, gwynedd
llanberis LL554 EL
UK  LL554EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy, gwynedd
uk registration #: 3002806944
llanberis LL554 EL
UK   LL554EL
Manufacturer Contact
karen confort
333 coney st.
east walpole, MA 02032
3392069063
MDR Report Key20493732
Report Number1219913-2024-00441
Device Sequence Number19877336
Product Code CFL
UDI-Device Identifier00630414601236
UDI-Public(01)00630414601236(10)316(17)241130
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberN/A
Device Catalogue Number11128543
Device Lot Number316
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown